Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have an implanted morphine pump and taking dilaudid for Fabry disease pain. Have pilonidal cyst. Prescribed lomotil. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have an implanted morphine pump and am also taking dilaudid for my Fabry disease pain. If I run out of dilaudid, I get massive diarreha for days. I also have a pilonidal cyst that bleeds and drains: however the doctors don't want to do anything with this as long as I don't have pain with it. My doc prescribed lomotil, but this does not stop the diarreha. Once I take dialudid again it stops the diarrhea. Is there anything I can do to correct this problem? I don't want to take dilaudid anymore.
Posted Fri, 30 Aug 2013 in Medicines and Side Effects
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

I think you need a proper clinical evaluation. Management of the pilonodal cyst takes lots of things into consideration (clinical status, scientific knowledge on outcome with respect to particular interventions, both medical and surgical). I think your doctor takes of these into consideration and for sure acts in your best interest in the decision making process. You might need to get another opinion of a proctologist or an experienced general surgeon.

Stopping a drug takes a consensus between the physician and the patient. There are always withdrawal concerns and the doctor certainly consider many issues before prescribing the drugs. For sure, it might be very valid and necessary to change treatment at times, but I think you discuss other options, which do exist of course, with your doctor. Fabry's disease requires careful planning and monitoring of treatment.

Talk with your treating physician. Thanks and hope this helps.
Bain LE, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor